Alert archive / Iowa / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm watch at Feb 22, 2012, 11:12 AM CST for 9 counties in Illinois; 16 counties in Iowa. It took effect at Feb 23, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 11:12 AM CST (17:12 UTC)
- In effect from
- Feb 23, 2012, 6:00 AM CST
- Expired
- Feb 23, 2012, 3:33 AM CST
- In force
- Issued by
- NWS Quad Cities, IA
All 25 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WWUS43 KDVN 221712 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1112 AM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE THURSDAY... .LOW PRESSURE MOVING ACROSS THE REGION MAY PRODUCE MODERATE TO HEAVY SNOW FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY 20. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE...WITH THE POTENTIAL FOR A NARROW BAND OF EVEN HEAVIER AMOUNTS IF THUNDERSNOWS DEVELOP. THE TRACK OF THE SURFACE LOW IS STILL UNCERTAIN SO THE EXACT LOCATIONS TO RECEIVE THE HEAVIEST SNOW COULD SHIFT TO THE NORTH OR SOUTH...IN ADDITION TO SOME LOCATIONS POSSIBLY REMAINING MIXED RAIN AND SNOW...OR RAIN. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-230315- /O.NEW.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 1112 AM CST WED FEB 22 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING. * SNOWFALL...WET SNOW OF 4 TO 8 INCHES WITH HIGHER AMOUNTS POSSIBLE. * VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW. * TEMPERATURE/WIND CHILL...TEMPERATURES IN THE 30S. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY SNOW MAY LINGER INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ HAASE
3 follow-up statements
289 WWUS43 KDVN 222109 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE THURSDAY... .LOW PRESSURE MOVING ACROSS CENTRAL MISSOURI MAY PRODUCE MODERATE TO HEAVY SNOW FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY 20. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE IN THE WATCH AREA...WITH THE POTENTIAL FOR A NARROW BAND OF 8 TO 10 INCH AMOUNTS IF THUNDERSNOWS DEVELOP. THE TRACK OF THE SURFACE LOW IS STILL UNCERTAIN SO THE EXACT LOCATIONS TO RECEIVE THE HEAVIEST SNOW COULD SHIFT TO THE NORTH OR SOUTH...IN ADDITION TO SOME LOCATIONS POSSIBLY REMAINING MIXED RAIN AND SNOW...OR ALL RAIN. IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-230715- /O.CON.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 309 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING. * SNOWFALL...WET SNOW OF 4 TO 8 INCHES WITH A NARROW BAND OF 8 TO 10 INCHES POSSIBLE. * VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW. * TEMPERATURE/WIND CHILL...TEMPERATURES IN THE MID 30S. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY SNOW MAY LINGER INTO THE EVENING HOURS ON THURSDAY. THE MORNING AND EVENING COMMUTES MAY BE IMPACTED BY MODERATE TO HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ HAASE
348 WWUS43 KDVN 230402 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1002 PM CST WED FEB 22 2012 ...HEAVY SNOW POSSIBLE THURSDAY... .LOW PRESSURE MOVING ACROSS CENTRAL MISSOURI MAY PRODUCE MODERATE TO HEAVY SNOW FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY 20. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE IN THE WATCH AREA...WITH THE POTENTIAL FOR A NARROW BAND OF 8 TO 10 INCH AMOUNTS IF THUNDERSNOWS DEVELOP. THE TRACK OF THE SURFACE LOW IS STILL UNCERTAIN SO THE EXACT LOCATIONS TO RECEIVE THE HEAVIEST SNOW COULD SHIFT TO THE NORTH OR SOUTH...IN ADDITION TO SOME LOCATIONS POSSIBLY REMAINING MIXED RAIN AND SNOW...OR ALL RAIN. IAZ076>078-ILZ024-231415- /O.EXA.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/ KEOKUK-WASHINGTON-LOUISA-MERCER- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... ALEDO 1002 PM CST WED FEB 22 2012 ...WINTER STORM WATCH IN EFFECT FROM 6 AM CST THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 6 AM CST THURSDAY THROUGH THURSDAY EVENING. * TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING. * SNOWFALL...WET SNOW OF 4 TO 8 INCHES. * VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW. * TEMPERATURE/WIND CHILL...TEMPERATURES IN THE MID 30S. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY SNOW MAY LINGER INTO THE EVENING HOURS ON THURSDAY. THE MORNING AND EVENING COMMUTES MAY BE IMPACTED BY MODERATE TO HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-231415- /O.CON.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN 1002 PM CST WED FEB 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY THROUGH THURSDAY EVENING... * TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING. * SNOWFALL...WET SNOW OF 4 TO 8 INCHES WITH A NARROW BAND OF 8 TO 10 INCHES POSSIBLE. * VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW. * TEMPERATURE/WIND CHILL...TEMPERATURES IN THE MID 30S. * IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY SNOW MAY LINGER INTO THE EVENING HOURS ON THURSDAY. THE MORNING AND EVENING COMMUTES MAY BE IMPACTED BY MODERATE TO HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$
853 WWUS43 KDVN 230933 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 333 AM CST THU FEB 23 2012 ...WINTER STORM WATCH IS CANCELLED... .WARMER TEMPERATURES AND LIGHTER PRECIPITATION TOTALS WILL RESULT IN MOSTLY RAIN TODAY WITH A GRADUAL CHANGEOVER TO SNOW LATE THIS AFTERNOON AND EVENING. EVENT SNOW TOTALS OF 1-3 INCHES ARE EXPECTED...MOSTLY FALLING TONIGHT. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 231045- /O.CAN.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 333 AM CST THU FEB 23 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WINTER STORM WATCH. WARMER TEMPERATURES AND LIGHTER PRECIPITATION TOTALS WILL RESULT IN MOSTLY RAIN TODAY WITH A GRADUAL CHANGEOVER TO SNOW LATE THIS AFTERNOON AND EVENING. EVENT SNOW TOTALS OF 1-3 INCHES ARE EXPECTED...MOSTLY FALLING TONIGHT. $$ NICHOLS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 5:55 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 22, 5:55 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 555 AM CST WED FEB 22 2012 .AVIATION... VFR CONDITIONS THROUGH THE PERIOD. INTERVALS OF SCT-BKN CLOUDS WITH CIGS 4-10K AGL. ISOLATED -SHRA/-SNSH THIS MORNING UNTIL 16Z WITH NO OBSTRUCTION TO VISIBILITY. AFT 06Z...BKN-OVC CLOUDS OF 3-8K AGL WITH LIGHT RAIN POSSIBLE TOWARD 23/12Z ALL TERMINALS. ..NICHOLS.. && .PREV DISCUSSION... /ISSUED 335 AM CST WED FEB 22 2012/ SYNOPSIS... UPPER MIDWEST UNDER NW CHANNELED FLOW WITH BANDS OF MID LEVEL CLOUDS THAT ARE PRODUCING ISOLATED FLURRIES OR SPRINKLES ACROSS THE FORECAST AREA UPSTREAM INTO THE DAKOTAS. LOCAL TOOLS SUGGEST THIS TO CONTINUE INTO MID TO LATE MORNING AND POSSIBLY INTO THE AFTERNOON HOURS. SKIES TO BE PARTLY CLOUDY TO MOSTLY CLOUDY OVER MUCH OF THE AREA. SHORT WAVE MOVING INTO THE NORTHERN PLAINS MAY DIG MORE SOUTH THAN AMERICAN SOLUTIONS. THIS WILL IMPACT ON LOCATIONS OF LIGHT PRECIPITATION AND AMOUNTS LATE TONIGHT INTO THURSDAY. SHORT TERM...TODAY AND TONIGHT... TODAY...LIGHT...ISOLATED COVERAGE OF MIXED LIGHT PRECIPITATION OF MOSTLY TRACE AMOUNTS THAT ARE SUGGESTED TO SLIDE EAST OF THE AREA BY MID TO LATE MORNING. HIGHS WILL BE A CHALLENGE THAT IF CLOUDS ARE MORE PREVALENT THEN LATER MANY LOCATIONS MAXES WILL NEED TRIMMING BY 2-4 DEGREES. NORMALLY...MID CLOUDS TEND TO BREAK OUT IN WEAK FORCING IN THE LATE MORNING TO MID DAY HOURS. CURRENTLY PERSISTENCE AND TRENDS SUPPORTS A DECENT GRADIENT WITH MID 40S NORTH TO WELL INTO THE LOWER 50S SOUTH SECTIONS. HAVE PM HOURS DRY BASED ON SUBSIDENCE AND AFTERNOON HEATING DISPERSING THE MID LEVEL CLOUDS THAT WILL ALLOW FOR SEVERAL HOURS OF DECENT SUNSHINE TO ALLOW MERCURY TO RISE. CONCERN THOUGH IS HOW POORLY SOLUTIONS ARE HANDLING MID LEVEL MOISTURE...TO PASS THIS ON FOR POSSIBLE MORNING FORECAST UPDATES. TONIGHT...NW DISTURBANCE SHOULD MOVE INTO THE AREA LATE EVENING AND ESPECIALLY OVERNIGHT HOURS. HAVE KEPT POPS IN CHANCE CATEGORY AS LARGE VARIANCE IN WHERE LIGHT PRECIPITATION OCCURS. CONCEPTUALLY THE JET AXIS SUPPORTS FURTHER SOUTH TREND CLOSER TO EUROPEAN AND CANADIAN SOLUTIONS. MINS HIGHLY DEPENDENT ON AMOUNT OF CLOUDS AND IMPACTING EVAPORATIVE COOLING. MOST OR ALL PRECIPITATION SHOULD BE RAIN ATTM. LOWS MAY OCCUR TOWARD MIDNIGHT WITH RISING TEMPERATURES AS CLOUDS AND PRECIPITATION ARRIVES. LOCAL TOOLS SUPPORT AMOUNTS BELOW A TENTH OF AN INCH WITH SYSTEM. ..NICHOLS.. LONG TERM...THURSDAY THROUGH NEXT TUESDAY... THURSDAY AND FRIDAY...EXTRAPOLATING EXTENT OF STRONG 150+ KT UPPER LEVEL JET CURRENTLY PUNCHING INLAND ACRS SOUTHERN B.C. CANADA AND PROBABLY MOMENTUM DIG FURTHER SOUTHWARD...WILL LEAN TOWARD THE FURTHER SOUTH SOLUTIONS IN HANDLING MASS FIELDS OF THE 00Z RUN UKMET AND ESPECIALLY THE ECMWF THIS PERIOD. THE EURO ADVERTISES A BIG PIECE OF THIS JET AT 125-140+ KTS TRANSLATING EASTWARD ACRS THE NORTHERN HALF OF MO AND CENTRAL IL THU INTO THU NIGHT...WITH DEEPENING SFC LOW MOVING FROM EAST CENTRAL KS THU MORNING AND UP THE MOUTH OF THE OH RVR VALLEY BY MID THU EVENING. ADDITIONAL UPPER JET INFLUX OFF THE PACIFIC NW AND THEN PLUNGING SOUTHWARD INTO THE EASTERN GRT BSN REGION WILL ALLOW UPPER L/W TROF TO DIG ACRS THE MO AND WESTERN MS RVR VALLEY THROUGH FRI MORNING. INCREASING LIFT AHEAD OF LLVL CYCLOGENESIS AND ALONG TIGHTENING BAROCLINIC RIBBON FROM THE CENTRAL PLAINS TO CENTRAL IL SUGGESTS LIGHT RAIN TO BREAK OUT OR CONTINUE TO DEVELOP ACRS THE CENTRAL AND SOUTHERN CWA THU MORNING. NORTHERN FRINGE OF PRECIP MAY BE A MIX OF RAIN OR SNOW OR TEMPORARILY SWITCH TO ALL WET SNOW NORTH OF I80 THROUGH MID THU MORNING BEFORE THERMAL PROFILES IMPROVE FOR A SWITCH BACK TO A MIX OR ALL RAIN IN THE NORTH AS THU PROGRESSES. MOST AREAS TO SEE LIGHT RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS THRU 00Z FRI...AND AREAS WITH SOME WET SNOW MAYBE A WET DUSTING ON EXPOSED/GRASSY SFCS. BUT AMBIENT TEMPS TO WARM INTO THE 40S ALMOST CWA-WIDE THU...WITH UPPER 40S TO NEAR 50 POSSIBLE IN THE FAR SOUTH EVEN UNDER THE INFLUENCE OF SOME RAIN COOLING. BUT FOLLOWING THE ECMWF AND UKMET SOLUTIONS INTO THU NIGHT...THEY SUGGEST AS DEEPENING SFC LOW MIGRATES UP THE OH RVR VALLEY...INVERTED TROF COMPLEX TO THE NORTHWEST OF IT WILL EXTEND ACRS THE LOCAL AREA AND ACT AS A MOISTURE FOCAL POINT. THIS COMBINED WITH BRUNT OF UPPER TROF AXIS SHIFTING EAST ACRS IA FOR BROAD SCALE LIFT MAY MAKE FOR MORE WIDESPREAD PRECIP THU NIGHT. BACKING EAST-NORTHEAST LLVL FLOW TO THE NORTH AND NORTHWEST AS THU NIGHT PROGRESSES WILL ALLOW COLD CONVEYOR AND TOP-DOWN COOLING PROCESSES TO OVERTAKE THE AREA FOR A PRECIP SWITCH BACK TO SNOW. EVEN THE DRIER EURO WOULD STILL SUGGEST AT LEAST A COUPLE OF INCHES OF SNOW ACCUM POSSIBLE BY FRI MORNING WITH THE MOST FAVORED AXIS OF HIGHER SNOW AMOUNTS IN THE MIDDLE CWA IN ENHANCED FORCING BAND OF APPROACHING H7-H5 MB WAVE COMPLEX. AS FOR FRI...ADDITIONAL VORT SPOKES EMBEDDED IN DEEPENING CYCLONIC FLOW/TROF AXIS ACRS THE WESTERN GRT LKS TO COMBINE WITH DESTABILIZING LOW TO MID LEVELS TO PRODUCE A MIXTURE OF RAIN AND SNOW SHOWERS ACRS THE REGION...WHICH MAY TRANSITION TO ALL SNOW SHOWERS AS TOP-DOWN COOLING INCREASES BY LATE AFTERNOON. DEEP MIXING PROFILES WILL MAKE THE MOST OF SFC TEMPS EVEN IN RATHER ROBUST CAA WITH HIGHS IN THE MID 30S TO NEAR 40. THE DEEP MIXING...PRESSURE GRADIENT CONTRAST BETWEEN EXITING CYCLONIC FLOW AND RIDGING DUMPING DOWN THE PLAINS...TO MAKE FOR BLUSTERY CONDITIONS AS WELL FRI WITH GUSTS OVER 30 MPH. CLEAR OUT AND CHILL DOWN FRI NIGHT WITH LOWS WELL DOWN IN THE 20S EVEN IF MIXING WINDS MAINTAIN OVERNIGHT. SATURDAY AND SUNDAY...LATEST SIGNS...AGAIN SIDING WITH THE MORE FAVORABLE EUROPEAN MODELS SUGGEST THAT MUCH OF THE WEEKEND MAY BE CHARACTERIZED BY FAIR WX AS OMEGA TYPE UPPER RIDGE PATTERN BUILDS ACRS THE MID AND UPPER MS RVR VALLEYS BETWEEN THE ONGOING STORMS PUSHING UP THE NORTHEAST COAST...AND A LARGE SLUG OF GULF OF AK WAVE ENERGY DIGGING SOUTHEASTWARD ACRS THE INTER-MOUNTAIN WEST. THE ECMWF INDICATED H85 COLD AIRMASS OF -12 TO -14C ACRS THE REGION WOULD SUPPORT HIGHS ONLY IN THE MID TO UPPER 20S SAT...BUT THE EURO MAY BE TOO COOL WITH THESE TEMPS AND TAKING INTO ACCOUNT LATE FEB INSOLATION AND PROBABLY SCANT SNOW COVER...HIGHS WILL PROBABLY WARM INTO THE 30S. ON SUNDAY...MEDIUM RANGE SOLUTIONS START TO DEVELOP SIGNIFICANT LLVL CYCLONE SOMEWHERE TO THE LEE OF THE ROCKIES/WEST CENTRAL PLAINS AS STRONGLY DIFFLUENT SOUTHWESTERLIES START TO SPRAWL OUT ACRS THE MID AND UPPER MS RVR VALLEY. IF A TIGHT ENOUGH PRESSURE GRADIENT CAN EDGE THIS FAR EASTWARD OFF THIS LLVL PROCESS TO THE SOUTHWEST... ROBUST SOUTHEAST BOUNDARY LAYER FLOW WILL WARM THINGS INTO THE 40S IF NOT A 50 DEGREE READING SUNDAY AFTERNOON. STILL FAVOR THE SLOWER AND FURTHER NORTH PULL OUT OF THE LLVL CYCLONE BY THE 00Z RUN ECMWF FOR NOW WHICH SUGGESTS THAT BESIDES A WARM AIR ADVECTION WING OF LIGHT RAIN MAY DEVELOP ACRS TH NORTHERN CWA SUNDAY AFTERNOON...BULK OF THE AREA TO BE DRY UNTIL LATE SUNDAY NIGHT. THE 00Z GFS CONTINUES TO LOOK A BIT TOO AGGRESSIVE WITH ROLL-OUT SPEED AND SFC LOW ACRS SOUTHEASTERN MN BY MIDNIGHT SUNDAY NIGHT...BUT EVEN IT HAS TRENDED FURTHER NORTH LIKE THE ECMWF. THE ECMWF NOW ALMOST HAS A DRY BUT WINDY FROPA THROUGH THE DVN CWA LATE SUNDAY NIGHT...AS A BLIZZARD IMPACTS THE EASTERN DAKOTAS AND NORTHWESTERN HALF OF MN. TEMPS CONTINUE TO WARM IN THE MILD SECTOR SUNDAY NIGHT UNTIL POST FRONTAL CRASH OCCURS FROM WEST TO EAST TOWARD SUNRISE MON MORNING. FOR NOW WILL ADVERTISE RAIN IN THE EVENING...AND A RAIN-SNOW MIX AFTER MIDNIGHT. STILL SOME DETAILS AND PHASING ISSUES TO BE WORKED OUT WITH THE SYSTEM STILL OFF THE COAST. MONDAY THROUGH NEXT TUESDAY...CURRENTLY ACCEPTED SOLUTIONS IN THE MEDIUM RANGE NOW SUGGEST MONDAY MAY BE JUST A COOL BLUSTERY DRY SLOT- SECTOR DAY BUT WILL HAVE TO WATCH OUT FOR WRAP-AROUND SNOW SHOWERS MAKING THEIR WAY INTO THE NORTH. TUESDAY MAY BE DRY AND FINALLY A DAY HELD DOWN BELOW NORMAL IN THE 20S FOR HIGHS IN CONTINUED WESTERN GRT LKS TROFFINESS. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Feb 22, 4:55 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CST WED FEB 22 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 455 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR SOME LIGHT SNOW ACCUMULATION OF A HALF INCH OR LESS THURSDAY MORNING GENERALLY NORTH OF THE HIGHWAY 30 CORRIDOR. A BETTER CHANCE FOR MORE WIDESPREAD SNOW WILL BE LATE THURSDAY AFTERNOON AND ESPECIALLY THURSDAY NIGHT AS A STORM SYSTEM MOVES TO THE SOUTHEAST OF THE OUTLOOK AREA. LATEST INDICATIONS SUGGEST THAT AT LEAST A COUPLE INCHES OF WET SNOW ACCUMULATION MAY BE POSSIBLE BY FRIDAY MORNING IN PORTIONS OF THE OUTLOOK AREA DEPENDING ON HOW FAR NORTH OR SOUTH THE SYSTEM EVENTUALLY TRACKS. A MUCH STRONGER STORM SYSTEM WILL THEN MOVE ACROSS THE UPPER MIDWEST SOMETIME FROM LATE SUNDAY THROUGH MONDAY AND POSSIBLY AFFECT THE OUTLOOK AREA WITH STRONG WINDS...SNOW OR RAIN DEPENDING ON THE EVENTUAL TRACK OF THE STORM. SINCE THE STORM TRACKS OF THESE SYSTEMS ARE STILL UNCERTAIN AT THIS TIME...INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NICHOLS/12
Nearby
Winter Storm Watches in Iowa, 2012Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.